Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 63, NWS Jacksonville, FL

June 19, 2004Baker County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2004, 4:43 PM EDT for Baker County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2004, 4:43 PM EDT (20:43 UTC)
Expired
Jun 19, 2004, 5:30 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1715 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS52 KJAX 192043
SVRJAX
FLC003-192130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT SAT JUN 19 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAKER COUNTY IN NORTHEAST FLORIDA

* UNTIL 530 PM EDT

* AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTH OF OLUSTEE...OR ABOUT 13 MILES EAST OF LAKE CITY...MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  OLUSTEE...
  SANDERSON...
  GLEN ST. MARY AND MACCLENNY...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3015 8209 3016 8211 3018 8245 3035 8245
      3037 8218 3036 8216 3035 8206 3015 8206
$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT JUN 19 2004

.SHORT TERM...LARGE UPPER HIGH CENTERED OVER THE CENTRAL GULF COAST
WITH RIDGING ACROSS EXTREME N FL. WARM TEMPS CONTINUE ALOFT WITH
500 MB TEMPS AT -5 TO -6 C. SUBSIDENCE AND UPPER CONVERGENCE
INDICATED FROM MODELS...KEEPING THIS AFTNS CONVECTION WIDELY
SCATTERED AND SMALL ATTM. EXPECT MORE ACTIVITY TO FIRE ALONG SFC
TROF OVER N ZONES LATER THIS AFTN...ESP AS OLD OUTFLOW FROM SE GA
COAST AND LATE NE FL SEABREEZE INTERACT.

EXPECT A BIT MORE STABILITY TO INFILTRATE INTO N ZONES ON SUN...WITH
A RETURN TO NEARLY UNIFORM CONVECTION ON MON (ALTHO STILL FAVORING
THE E COAST WITH GRADIENT SW FLOW).

.LONG TERM...LITTLE CHANGE TO EXISTING FCST. STILL LITTLE DEVIATION
BETWEEN GFS ENSEMBLE MOS NUMBERS...WITH TEMPS AND POPS SLIGHTLY
ABOVE CLIMO. TROF SLOWLY DISSIPATES OVER GA ZONES...WITH MORE
DISTURBANCES MOVING ALONG STALLED FRONT N OF AREA.
&&

.MARINE...BACK DOOR FRONT WILL STALL JUST NORTH OF THE WATERS ON
SUNDAY BEFORE WASHING OUT. RIDGE OF HIGH PRESSURE WILL BE ACROSS
SOUTH FLORIDA. WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS.
SEAS GENERALLY 2 TO 3 FEET.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 93 72 91 / 30 30 20 40
SSI 76 90 76 88 / 20 30 20 50
JAX 74 92 73 91 / 30 30 30 50
SGJ 75 89 75 88 / 30 40 30 50
GNV 72 92 72 90 / 40 40 30 30
OCF 73 91 73 90 / 40 50 40 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/PETERSON
Hazardous weather outlook, Jun 19, 11:50 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT SAT JUN 19 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1150 AM EDT SAT JUN 19 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...BECOMING MOST CONCENTRATED IN SOUTHEAST GEORGIA AND ALONG
THE FLORIDA EAST COAST. THE STRONGEST STORMS MAY PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGHOUT THE WEEK. THE STRONGEST STORMS EACH DAY WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 19, 3:15 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT SAT JUN 19 2004

FLZ024-025-GAZ164-192000-
CHARLTON GA-DUVAL FL-NASSAU FL-
315 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU...
WESTERN DUVAL AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM
WINDS VALID UNTIL 400 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF ST. GEORGE...OR ABOUT 10
MILES WEST OF CALLAHAN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ST. GEORGE...NASSAU
VILLAGE-RATLIFF...BRYCEVILLE...NORMANDY AND JACKSONVILLE HEIGHTS
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 19, 3:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT SAT JUN 19 2004

FLZ033-192015-
ST. JOHNS FL-
331 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DURBIN...OR ABOUT 6
MILES EAST OF FRUIT COVE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FRUIT COVE...DURBIN...
BAKERSVILLE...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH AND ST.
AUGUSTINE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS
Special weather statement, Jun 19, 3:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT SAT JUN 19 2004

FLZ020-021-GAZ162-192030-
ECHOLS GA-HAMILTON FL-SUWANNEE FL-
347 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
SUWANNEE...HAMILTON AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM
WINDS AND FREQUENT LIGHTNING VALID UNTIL 430 PM EDT...

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 4 MILES NORTHWEST OF JASPER
EXTENDING SOUTH TOWARD DOWLING PARK...MOVING SOUTHEAST AT 20 MPH.
THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
POTTER...JASPER...SUWANNEE SPRINGS...LIVE OAK...WHITE SPRINGS AND
WELLBORN THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 19, 4:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT SAT JUN 19 2004

FLZ022-192100-
COLUMBIA FL-
411 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 10 MILES NORTHWEST OF LAKE
CITY...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE
POINTS AND WATERTOWN THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS
Special weather statement, Jun 19, 4:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT SAT JUN 19 2004

FLZ023-GAZ150-192115-
BAKER FL-WARE GA-
432 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND WARE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID
UNTIL 515 PM EDT...

AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 15 MILES NORTH OF TAYLOR
EXTENDING SOUTHWARD TOWARD OLUSTEE...MOVING SOUTHEAST AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS IN THE
SOUTHERN OKEFENOKEE NATIONAL WILDLIFE REFUGE...AREAS WEST OF
MONIAC...TAYLOR...THE EASTERN OSCEOLA NATIONAL FOREST...AND OLUSTEE
THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 19, 4:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT SAT JUN 19 2004

FLZ033-037-192130-
PUTNAM FL-ST. JOHNS FL-
438 PM EDT SAT JUN 19 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
EASTERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT
LIGHTNING VALID UNTIL 530 PM EDT...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 3 MILES NORTHEAST OF ELKTON
EXTENDING WESTWARD TOWARD THE SAINT JOHNS RIVER...MOVING SOUTHEAST
AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND VILANO BEACH...ST. AUGUSTINE SOUTH...ST. AUGUSTINE
SHORES...SPUDS...ORANGE MILLS...HASTINGS...AND EAST OF BOSTWICK
TOWARD EAST PALATKA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:20 PM EDTSpecial Marine WarningJAX55 min
Jun 19, 4:20 PM EDTSevere Thunderstorm WarningJAXColumbia40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.